Alert archive / California / Wind Advisories in 2017

Wind Advisory 4, NWS Los Angeles, CA

January 10, 2017Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Jan 10, 2017, 1:56 PM PST for Santa Barbara County, California. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 1:56 PM PST (21:56 UTC)
Expired
Jan 11, 2017, 10:44 AM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS76 KLOX 102156
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
156 PM PST TUE JAN 10 2017


CAZ053-054-110600-
/O.NEW.KLOX.WI.Y.0004.170110T2200Z-170111T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
156 PM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE THROUGH WEDNESDAY MORNING,
  DECREASING IN THE AFTERNOON.

* WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-110600-
/O.NEW.KLOX.WI.Y.0004.170110T2200Z-170111T2000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
156 PM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE THROUGH WEDNESDAY MORNING,
  DECREASING IN THE AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ051-052-110600-
/O.NEW.KLOX.WI.Y.0004.170111T0000Z-170111T2000Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
156 PM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON PST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH
  WEDNESDAY MORNING.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-110600-
/O.NEW.KLOX.WI.Y.0004.170111T0000Z-170111T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
156 PM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH
  WEDNESDAY MORNING.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
4 follow-up statements
107 
WWUS76 KLOX 110316
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
716 PM PST TUE JAN 10 2017

...GUSTY SOUTHWEST WINDS EXPECTED WITH APPROACHING COLD FRONT...

.A TIGHTENING SURFACE GRADIENT WILL DEVELOP AHEAD OF AN
APPROACHING COLD FRONT. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS
PORTIONS OF SOUTHWEST CALIFORNIA THROUGH WEDNESDAY MORNING. WINDS
WILL START TO SUBSIDE ON WEDNESDAY AFTERNOON.

CAZ034-111130-
/O.EXB.KLOX.WI.Y.0004.170111T0400Z-170111T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
716 PM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SAN LUIS OBISPO COUNTY CENTRAL COAST. THIS
ADVISORY IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. 

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH TONIGHT AND CONTINUE THROUGH EARLY
  WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE
  FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  1 AND 101. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ038-111130-
/O.EXB.KLOX.WI.Y.0004.170111T0400Z-170111T2000Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
716 PM PST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE CUYAMA VALLEY. THIS ADVISORY IS IN EFFECT
UNTIL NOON PST WEDNESDAY.

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH TONIGHT AND CONTINUE THROUGH MIDDAY
  WEDNESDAY.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  33 AND 166. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-111130-
/O.EXT.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
716 PM PST TUE JAN 10 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY...

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH 
  WEDNESDAY MORNING. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. LOCAL GUSTS UP TO
  55 MPH IN THE FOOTHILLS ARE POSSIBLE.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  41...46...58 AND 101. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-111130-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
716 PM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...

* WINDS AND TIMING...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP
  TO 55 MPH WILL CONTINUE THROUGH MIDDAY WEDNESDAY. THE STRONGEST
  WINDS WILL OCCUR NEAR RIDGETOPS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  2...14...AND 33 AND INTERSTATE 5. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-111130-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
716 PM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO
  55 MPH WILL OCCUR THROUGH MIDDAY WEDNESDAY. THE STRONGEST WINDS
  WILL OCCUR IN THE FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. GUSTY WINDS WILL MAKE DIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF
  BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ051-052-111130-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
716 PM PST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55
  MPH WILL OCCUR THROUGH MIDDAY WEDNESDAY.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  154 AND 166. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
999 
WWUS76 KLOX 111122
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
322 AM PST WED JAN 11 2017

...GUSTY SOUTHWEST WINDS EXPECTED WITH APPROACHING COLD FRONT...

.GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA THROUGH EARLY THIS MORNING UP NORTH...AND THROUGH NOON
FOR AREAS TO THE SOUTH. 

CAZ051-052-111400-
/O.EXT.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
322 AM PST WED JAN 11 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH
  GUSTS TO 55 MPH WILL OCCUR THROUGH EARLY THIS MORNING. WINDS
  WILL THEN DIMINISH THROUGH EARLY THIS AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 154 AND 166. GUSTY WINDS WILL MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ038-111400-
/O.EXT.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
322 AM PST WED JAN 11 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 20
  AND 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS MORNING.
  WINDS WILL DIMINISH SOME THROUGH THE AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 33 AND 166. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ034-111400-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
322 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 20
  AND 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS MORNING. THE
  STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. WINDS WILL TAPER
  OFF THROUGH THIS AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 1 AND 101. GUSTY WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-111930-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
322 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH
  GUSTS UP TO 55 MPH WILL CONTINUE THROUGH NOON TODAY. THE
  STRONGEST WINDS WILL OCCUR NEAR RIDGETOPS. WINDS WILL TAPER OFF
  THROUGH THE AFTERNOON HOURS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 2...14...AND 33 AND INTERSTATE 5. GUSTY WINDS WILL 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-111930-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
322 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH
  GUSTS UP TO 55 MPH WILL OCCUR THROUGH NOON TODAY. THE STRONGEST
  WINDS WILL OCCUR IN THE FOOTHILLS AND AROUND LAKE PALMDALE.
  WINDS WILL TAPER OFF THROUGH THIS AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...
   AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-111400-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
322 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 30 MPH WITH
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY THIS MORNING.
  LOCAL GUSTS UP TO 55 MPH IN THE FOOTHILLS ARE POSSIBLE. WINDS
  WILL TAPER OFF THROUGH EARLY THIS AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 41...46...58 AND 101. GUSTY WINDS WILL MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
534 
WWUS76 KLOX 111400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED JAN 11 2017

...GUSTY SOUTHWEST WINDS EXPECTED WITH APPROACHING COLD FRONT...

.GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA THROUGH NOON FOR AREAS SOUTH OF POINT CONCEPTION.

CAZ034-111500-
/O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
600 AM PST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH ELEVATED GUSTS ARE
POSSIBLE THROUGH THE MORNING HOURS.

$$

CAZ051-052-111500-
/O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
600 AM PST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH LOCAL GUSTS TO 35
MPH ARE POSSIBLE THROUGH THE MORNING HOURS.

$$

CAZ037-111500-
/O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
600 AM PST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH LOCAL GUSTS TO 35
MPH ARE POSSIBLE THROUGH THE MORNING HOURS.

$$

CAZ038-111500-
/O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
600 AM PST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH LOCAL GUSTS TO 35
MPH ARE POSSIBLE THROUGH THE MORNING HOURS.

$$

CAZ053-054-112000-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
600 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH 
  WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH NOON TODAY. THE 
  STRONGEST WINDS WILL OCCUR NEAR RIDGETOPS. WINDS WILL TAPER 
  OFF THROUGH THE AFTERNOON HOURS. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 2...14...AND 33 AND INTERSTATE 5. GUSTY WINDS WILL 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-112000-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
600 AM PST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH 
  WITH GUSTS UP TO 55 MPH WILL OCCUR THROUGH NOON TODAY. THE 
  STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS AND AROUND LAKE 
  PALMDALE. WINDS WILL TAPER OFF THROUGH THIS AFTERNOON. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...
  AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
/KJ/CK
998 
WWUS76 KLOX 111844
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1044 AM PST WED JAN 11 2017


CAZ053-054-059-111945-
/O.CAN.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
1044 AM PST WED JAN 11 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE THROUGH THE AFTERNOON...ESPECIALLY IN THE FOOTHILLS OF
THE ANTELOPE VALLEY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:47 PM PST, 9 minutes earlier.

Area forecast discussion, Jan 10, 1:47 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
147 PM PST Tue Jan 10 2017

.SYNOPSIS...
Precipitation chances will increase tonight into Wednesday, then
again Wednesday night through Thursday as a couple more low
pressure systems move across the region. Snow levels will lower
to mountain passes by Thursday afternoon with showers lingering
into Friday. Warming and drying is then likely this weekend.

&&

.SHORT TERM...(TDY-FRI)

Main weather concerns will be two storm systems to impact the
region late tonight to Wednesday and another Thursday into Friday
morning. Already seeing light rain across all four counties mainly
from coasts to foothills with a few hundredths each hour. This is
due to a continued moist westerly flow over southwest California
in advance of a cold front stretched across northern sections of
the state this afternoon. Steady rain has been occurring from SFO
Bay northward. As this system sags south tonight, rain will
increase over SLO/SBA Counties along with southwest winds. Rain
rates could reach 0.40 inch/hr as this system moves through
with most areas seeing 0.20-0.33 inch/hr rates. Not anticipating a
need for flash flood watches as would expect only minor mud and
debris flows from burn scars with these rates. Widespread rain
will give everyone 0.5-1 inch rain totals through Wednesday
morning with the steadier rain ending over LA County by late
morning. Foothills and northwest SLO Co. are likely to see
rainfall totals between 1-3 inches. Snow levels well above 8k feet
so no significant mountain snow issues. Gusty southwest winds
will reach advisory levels for SLO County valleys and all
mountains and Antelope Valley tonight through about midday
tomorrow.

Scattered rain showers are forecast for Wednesday afternoon with
temperatures remaining below normal. A closed low pressure system
will form over western Oregon and bring another fast-moving cold
front to southwest California by daybreak on Thursday. This system
will be the coldest of the week and is taking a more over-water
trajectory, therefore plenty of moisture to work with. The main
rain band with this one will be apparent Thursday morning along
the central coast and south of Pt Conception from midday Thursday
foward. Rainfall totals look similar to Wednesday's storm, right in
the 0.5-1.5 inch amounts, but it will be more showery in nature
overall. The main issue is the very cold air aloft at -25 to -28
degrees C late Thursday afternoon into the night. Snow levels
likely to be about 5k feet during steadier precipitation Thursday
then drop less than 3k feet by Friday morning. Snow showers are
likely to continue into Friday afternoon for mountains and this
could be a major impact to highway passes including the I-5
Grapevine, highway 14, and highway 33. In addition, unstable air
could generate graupel showers for valleys and coasts as the
center of the upper low moves directly over our region Thursday
night into Friday morning. Temperatures will be stuck in the 50s
for highs both Thursday and Friday.

.LONG TERM...(SAT-TUE)

Cool northerly flow and weak trough passage expected on Saturday,
but it looks dry. Stronger high pressure ridging will build over
the state on Sunday and Monday for warmer conditions. The ridge
seems to flatten out across the northern part of the state by
Tuesday as a storm system moves across the Pacific Northwest
states. Will have to see if this storm track starts to sag
southward later next week, but for now it will remain dry through
Wednesday with above normal temperatures.

&&

.AVIATION...10/1800Z.

At 1800Z at KLAX...There is no marine layer.

Extremely low confidence in the 18z TAF package. Occasional light
rain or drizzle will periodically drop the MVFR conditions to IFR
or LIFR at a moments notice. Frequent changes in ceilings and
visibility will continue for the next 24 hours.

KLAX... Low confidence in the 18z TAF. Timing of the
precipitation and of lowered CIGs/VSBYs are the primary
uncertainties. Precipitation will begin with drizzle in the
afternoon then light to moderate precipitation will develop in the
evening and overnight.

KBUR... Low confidence in the 18z TAF. Timing of the
precipitation and of lowered CIGs/VSBYs are the primary
uncertainties. Precipitation will begin with drizzle midday then
light to moderate precipitation will develop in the evening and
overnight.

&&

.MARINE...10/200 PM.

Increasing southerly winds today ahead of another frontal system
approaching the region. This system will move across the coastal
waters tonight and tomorrow and winds will likely reach advisory
levels in the northern outer waters during this period. A large
northwest swell arrives on Wednesday and may require a Small Craft
Advisory for Hazardous Seas...particularly over the northern
coastal waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 7 AM PST Wednesday for zone
 37. (See LAXNPWLOX).
 Beach Hazards Statement in effect through Thursday morning for
 zones 40-41. (See LAXCFWLOX).
 Wind Advisory in effect until noon PST Wednesday for zones 51>54-59.
 (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Wednesday for
 zones 645-670-673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
Friday there will be low snow levels and lingering impacts to
mountain travel. No significant hazards expected Saturday through
Tuesday.

&&

PUBLIC...Boldt
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Boldt

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:05 PM PSTSmall Craft AdvisoryLOX37 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.